Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Brownsville, TX

March 18, 2016

NWS Brownsville, TX issued this small craft advisory at Mar 18, 2016, 4:17 PM CDT. It took effect at Mar 19, 2016, 4:00 AM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2016, 4:17 PM CDT (21:17 UTC)
In effect from
Mar 19, 2016, 4:00 AM CDT
Expired
Mar 20, 2016, 7:00 PM CDT
In force
39 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

454 
WHUS74 KBRO 182117
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 PM CDT FRI MAR 18 2016

...HAZARDOUS MARINE CONDITIONS TO DEVELOP TONIGHT...

.STRONG WINDS AND ROUGH SEAS WILL DEVELOP TONIGHT ALONG THE LOWER
TEXAS COAST DUE TO A STRONG COLD FRONT MOVING THROUGH THE AREA.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH SUNDAY NIGHT.

GMZ130-132-135-150-155-170-175-190530-
/O.NEW.KBRO.SC.Y.0018.160319T0900Z-160320T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
417 PM CDT FRI MAR 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 7 AM
CDT SUNDAY. 

* WINDS...NORTHEAST AT 25 TO 33 KNOTS.

* WAVES/SEAS...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

19
8 follow-up statements
217 
WHUS74 KBRO 190539
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1239 AM CDT SAT MAR 19 2016

...HAZARDOUS MARINE CONDITIONS TO DEVELOP TONIGHT...

.STRONG WINDS AND ROUGH SEAS WILL DEVELOP TONIGHT ALONG THE LOWER
TEXAS COAST DUE TO A STRONG COLD FRONT MOVING THROUGH THE AREA.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH SUNDAY
NIGHT.

GMZ130-132-135-150-155-170-175-191345-
/O.CON.KBRO.SC.Y.0018.160319T0900Z-160320T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1239 AM CDT SAT MAR 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 7 AM CDT SUNDAY...

* WINDS...NORTHEAST AT 25 TO 33 KNOTS.

* WAVES/SEAS...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
025 
WHUS74 KBRO 191026
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 AM CDT SAT MAR 19 2016

...VERY STRONG NORTH WINDS TO DEVELOP ACROSS THE LOWER TEXAS
COASTAL WATERS TODAY...

.VERY STRONG WINDS AND VERY ROUGH SEAS WILL DEVELOP TODAY ALONG
THE LOWER TEXAS COAST DUE TO A STRONG COLD FRONT MOVING OFFSHORE
THE LOWER TEXAS COAST LATER THIS MORNING. SMALL CRAFT ADVISORIES
WILL LIKELY BE EXTENDED THROUGH SUNDAY.

GMZ130-132-135-150-155-170-175-191830-
/O.CON.KBRO.SC.Y.0018.000000T0000Z-160320T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
526 AM CDT SAT MAR 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...NORTH AT 20 TO 30 KNOTS WITH A FEW GUSTS TO NEAR 35
  KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CASTILLO
432 
WHUS74 KBRO 191835
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CDT SAT MAR 19 2016

...VERY STRONG NORTH WINDS CONTINUE ACROSS THE LOWER TEXAS
COASTAL WATERS THIS AFTERNOON...

.VERY STRONG WINDS AND VERY ROUGH SEAS WILL CONTINUE TO DEVELOP
THIS AFTERNOON ALONG THE LOWER TEXAS COAST IN THE WAKE OF A STRONG
COLD FRONT. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED THROUGH
SUNDAY.

GMZ130-132-135-150-155-170-175-200245-
/O.CON.KBRO.SC.Y.0018.000000T0000Z-160320T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
135 PM CDT SAT MAR 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...NORTH AT 20 TO 30 KNOTS WITH A FEW GUSTS TO NEAR 35 
  KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
722 
WHUS74 KBRO 192139 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
439 PM CDT SAT MAR 19 2016

...ADVERSE MARINE CONDITIONS TO CONTINUE...

.STRONG WINDS AND ROUGH SEAS WILL PERSIST ALONG THE LOWER TEXAS
COAST TONIGHT THROUGH SUNDAY IN THE WAKE OF THE FRIDAY COLD FRONT.
IMPROVED MARINE CONDITIONS ARE ANTICIPATED FOR MONDAY. 

GMZ130-132-135-150-155-170-175-201000-
/O.EXT.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
439 PM CDT SAT MAR 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...NORTH TO NORTHEAST AT 16 TO 21 KNOTS ON THE LAGUNA
  MADRE...AND NORTH TO NORTHEAST AT 16 TO 24 KNOTS ON THE GULF OF
  MEXICO WATERS. 

* BAY CONDITIONS...CHOPPY TO ROUGH BAY WATERS ON THE LAGUNA MADRE. 

* SEAS...6 TO 10 FEET ON THE GULF OF MEXICO WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
252 
WHUS74 KBRO 200943
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
443 AM CDT SUN MAR 20 2016

...ADVERSE MARINE CONDITIONS CONTINUE TODAY...

.STRONG WINDS AND ROUGH SEAS WILL PERSIST ALONG THE LOWER 
TEXAS COAST TODAY IN THE WAKE OF THE COLD FRONT. IMPROVED 
MARINE CONDITIONS ARE ANTICIPATED FOR MONDAY.

GMZ130-132-135-150-155-170-175-201800-
/O.CON.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
443 AM CDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTH TO NORTHEAST AT 20 TO 23 KNOTS ON THE LAGUNA
  MADRE...AND NORTH TO NORTHEAST AT 20 TO 25 KNOTS ON THE GULF OF
  MEXICO WATERS.

* BAY CONDITIONS...CHOPPY TO ROUGH BAY WATERS ON THE LAGUNA 
  MADRE.

* SEAS...6 TO 10 FEET ON THE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS74 KBRO 201849
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT SUN MAR 20 2016

...ADVERSE MARINE CONDITIONS CONTINUE TODAY...

.STRONG NORTHEAST WINDS AND ROUGH SEAS WILL PERSIST ALONG THE
LOWER TEXAS COAST THIS AFTERNOON IN THE WAKE OF THE COLD FRONT
THAT MOVED THROUGH THE REGION EARLY SATURDAY MORNING. IMPROVED
MARINE CONDITIONS ARE ANTICIPATED FOR MONDAY.

GMZ130-132-135-150-155-170-175-210000-
/O.CON.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
149 PM CDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTH TO NORTHEAST AT 20 TO 25 KNOTS ARE EXPECTED TO
  PERSIST OVER THE LAGUNA MADRE AND THE GULF OF MEXICO WATERS THIS
  AFTERNOON.

* BAY CONDITIONS...ROUGH BAY WATERS ON THE LAGUNA MADRE.

* SEAS...6 TO 10 FEET ON THE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
270 
WHUS74 KBRO 202112
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 PM CDT SUN MAR 20 2016

...ADVERSE MARINE CONDITIONS SLOWLY IMPROVING LATE THIS AFTERNOON...

.HIGH PRESSURE BEGINNING TO BUILD OVER THE TEXAS COAST WITH NORTH
WINDS SLOWLY DIMINISHING. SEAS OFFSHORE WILL BE SLOWER TO SUBSIDE
WITH A POSSIBLE EXTENSION OF ADVISORIES OVER THE GULF WATERS THROUGH
THE EVENING HOURS.

GMZ130-132-135-202215-
/O.CAN.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
412 PM CDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR . 

NORTH WINDS HAVE LOWERED BELOW ADVISORY LEVELS. NORTH WINDS OF 12
TO 18 KNOTS THIS EVENING LOWER TO 10 TO 16 KNOTS TONIGHT. BAY
CONDITIONS WILL HAVE A MODERATE CHOP TONIGHT. 

$$

GMZ150-155-170-175-210000-
/O.CON.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
412 PM CDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTH TO NORTHEAST AT 15 TO 20 KNOTS GUST TO 27 KNOTS
  THROUGH THE EVENING HOURS.

* SEAS...6 TO 8 FEET ON THE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
456 
WHUS74 KBRO 210005
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 PM CDT SUN MAR 20 2016

...SEAS REMAIN HIGH OVER THE LOWER TEXAS COASTAL WATERS...

.WINDS AND SEAS REMAIN ARE SHOWING SIGN AS HIGH PRESSURE SLOWLY
BUILDS TOWARDS THE COAST. NOT UNTIL THE CENTER OF THE RIDGE
SETTLES OVER SOUTHEAST TEXAS WILL CONDITIONS IMPROVE BELOW
ADVISORY LEVELS.

GMZ150-155-170-175-210600-
/O.EXP.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/
/O.NEW.KBRO.SC.Y.0019.160321T0005Z-160321T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
705 PM CDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* WINDS...NORTH TO NORTHEAST AT 15 TO 20 KNOTS GUST TO 25 KNOTS
  THROUGH THE EVENING HOURS.

* WAVES/SEAS...6 TO 8 FEET ON THE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:32 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 18, 3:32 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CDT FRI MAR 18 2016

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

...POTENTIAL FOR SEVERE STORMS LATE TONIGHT FOLLOWED BY A BRIEF
RETURN TO MORE VALLEY WINTER-LIKE WEATHER FOR THE WEEKEND...

.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...FORECAST SITUATION
CONTINUES TO CLARIFY WHICH IS INCREASING CONFIDENCE ON POTENTIAL
OUTCOMES WITH BOTH A LEADING LINE/CLUSTER OF THUNDERSTORMS LATER
TONIGHT FOLLOWED BY WHAT WILL BE FOR SOME THE COLDEST MIDDAY
TEMPERATURES SINCE EARLY JANUARY ON SATURDAY.

FOR TONIGHT...BOTH THE NAM-12 AND GFS-20 ARE IN VERY GOOD AGREEMENT
ON THE TIMING AND DEVELOPMENT OF A CLUSTER/QLCS TYPE EVENT THAT
FORMS UP RAPIDLY SOMEWHERE OVER THE RIO GRANDE PLAINS OF
TEXAS/MEXICO TO THE SOUTH TEXAS BRUSH COUNTRY LATE THIS
EVENING...THEN SURGES EAST/SOUTHEAST THROUGH ALL OF THE FORECAST
AREA BEGINNING IN THE RANCHES BETWEEN 9 AND MIDNIGHT...REACHING THE
MID VALLEY TO THE WILLACY/KENEDY COAST BETWEEN MIDNIGHT AND 3
AM...AND OFF THE LOWER VALLEY COAST NO LATER THAN 5 AM.

ALL INDICATORS/PARAMETERS POINT TO LARGE HAIL AS THE PRIMARY
HAZARD...WITH WIND GUSTS TO 60 MPH (OR MORE) CLOSE BEHIND.  THE MAIN
REASON TO PUT HAIL OVER WIND IS THE LOCATION OF THE HEART OF THE
CONVECTION *BEHIND* THE INITIAL WIND SHIFT TO THE
NORTH/NORTHEAST...WHICH COULD FAVOR AN ELEVATED MIXED LAYER EVENT
WHICH FAVORS HAIL AS WIND COULD BE CUT DOWN ON DESCENT INTO A
COOLING SURFACE LAYER. STILL...CAN'T UNDERESTIMATE MIX-DOWN SINCE
THE CHILLY MORE STABLE SURFACE AIR FOLLOWS...OR MAY ACTUALLY BE
BROUGHT DOWN...BUT THE CONVECTION ITSELF. THE CURRENT FORECAST
COVERS THIS FAIRLY WELL BUT WILL MANAGE TIMELINES A BIT TIGHTER...3
HOUR WINDOWS...TO COVER THE PRIMARY TIMES OF THE THREAT FROM NORTH
TO SOUTH.

WHETHER THE CONVECTION PULLS THE TRUE FRONT THROUGH FASTER WILL MAKE
A DIFFERENCE IN HOW THE DAY BEGINS SATURDAY...PARTICULARLY FOR THE
LOWER VALLEY.  BOTH MODELS SAVE THE NON-DIURNAL PLUNGE FOR JUST
AFTER DAYBREAK...AND WILL PROBABLY RUN WITH A SIMILAR MODE.  THAT
SAID...ONCE THE 'NORTHER CRANKS SUSTAINED WINDS AT 20 TO 25+ MPH AND
GUSTS UP TO 30 MPH...ESPECIALLY WITH THE SUBTLE WIND DIRECTION FROM
THE NORTH/NORTHWEST AS EARLY AS DAYBREAK BUT LIKELY BY 10 AM...THE
TEMPERATURES WILL FALL QUICKLY.  PLAN TO UPDATE HOURLY FORECAST TO
COVER THE DIP INTO THE 50S FOR MOST AREAS...EXCEPT AROUND 60 IN THE
LOWER VALLEY...BY NOON AND HOLD THE SOMEWHAT CHILLY VALUES INTO THE
AFTERNOON EXCEPT RISE A TAD OUT WEST WHERE CEILINGS WILL LIFT AND
SOME UNSEEN INSOLATION OF LATE MARCH SUNSHINE MAY BRING VALUES BACK
TOWARD 60.  EITHER WAY...THE SHARP CHANGE MEANS JACKETS/SWEATERS
WILL COME IN HANDY ON SATURDAY.

AS FOR SATURDAY PRECIPITATION...THE BIG FORCING SHIFTS WELL OFFSHORE
EARLY...WITH VERY DRY AIR ABOVE 7700 MB ARRIVING BY NOON WHILE
NORTHERLY FLOW ASSERTS IN THE CLOUD LAYER BELOW.  THIS TYPICALLY
LEADS TO MORE OF A SLATE-GRAY SKY WITH LITTLE OR NO NOTABLE
RAIN...THOUGH PERHAPS ENOUGH MOISTURE TO SQUEEZE OUT DRIZZLE OR VERY
LIGHT RAIN FROM TIME TO TIME.

ON SATURDAY NIGHT...THE LOW CLOUDS AND NORTHERLY FLOW CONTINUES BUT
SPEEDS SHOULD BEGIN TO RELAX ESPECIALLY WEST OF U.S. 77/IH 69E.
HOWEVER...THE POSSIBILITY FOR SOME MEASURABLE LIGHT RAIN MAY
ACTUALLY INCREASE AS A PIECE OF ENERGY MAY BE ABLE TO EJECT OUT OF
THE SUPPRESSED 500 MB SUBTROPICAL CUTOFF LOW THAT INITIALLY CREATED
TONIGHT'S ACTION FROM INITIAL IMPULSE(S)...AND GET CLOSE ENOUGH TO
THE VALLEY TO INCREASE DEEP LAYER MOISTURE AFTER MIDNIGHT AND
MAINTAIN SOME CHANCE FOR LIGHT RAIN.  FOR TEMPERATURES...THE FARTHER
INLAND THE COOLER IT WILL BE AND COASTAL READINGS GET VERY TRICKY AS
A VEER BACK TOWARD THE NORTHEAST COULD KEEP THE BEACHES INSULATED
AND HOLD TEMPERATURES ALONG AND EAST OF HIGHWAY 77 FROM FALLING ALL
THAT MUCH.

.LONG TERM /SUNDAY THROUGH FRIDAY/...THE LARGE AND DEEP 500 MB TROUGH
AXIS OVER THE CENTRAL PORTION OF THE LOWER 48 STATES WILL START
SHIFTING OUT TO THE EAST TOWARDS THE EAST COAST ON SUN AND MON.
THIS WILL ALLOW WEAK TO MODERATE MID LEVEL AND SURFACE RIDGING TO
BUILD OVER THE RGV AREA THROUGH TUES. THE LOW LEVEL WAA WILL
INCREASE QUICKLY AS THE S-SE SURFACE FLOW RETURNS NEXT WEEK AND
THE DIURNAL HEATING INCREASES. OVERALL DEEP LAYER RH VALUES REMAIN
PRETTY LIMITED THROUGHOUT MOST OF NEXT WEEK. ANOTHER PRETTY STRONG
AND FAST MOVING 500 MB SHORT WAVE WILL DIVE SE OUT OF THE PACIFIC
NW PUSHING INTO THE SOUTH CENTRAL PLAINS STATES LATE NEXT WEEK.
THIS WILL USHER THROUGH A PRETTY DRY COLD FRONT THROUGH THE AREA
THURS NIGHT WITH A FAIRLY MILD AND DRY PACIFIC AIRMASS SPREADING
OVER THE REGION FRI.

MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF IS PRETTY
GOOD ON THE BROAD SYNOPTIC SCALE THROUGH THURS.  THE MODELS THEN
DIVERGE QUITE A BIT FOR NEXT FRI 3/25 WITH THE ECMWF SHOWING A MUCH
WARMER TREND VERSUS THE GFS FOR THIS DAY. OTHERWISE PRETTY GOOD
AGREEMENT SHOWS UP BETWEEN THE TWO LONGER RANGE MODEL SETS THROUGH
NEXT THURS FOR TEMPS. WILL STICK PRETTY CLOSE TO A MODEL BLEND
THROUGH DAY 7 FOR TEMPS. THE ECMWF HAS A DRIER BIAS FOR POPS THROUGH
NEXT FRI VERSUS THE GFS. WILL MAINTAIN THE SLGT CHC POPS FOR SUN AND
FOR THE END OF NEXT WEEK FOR CONSISTENCY REASONS AS AM NOT CONFIDENT
ENOUGH TO TOTALLY ELIMINATE THE RAIN CHCS FROM THE LONGER RANGE
WORDING.

&&

.MARINE...NOW THROUGH SATURDAY NIGHT...THE QUIETNESS OF LATE CRASHES
INTO NOISE FIRST WITH THE POTENTIAL FOR GUSTY/RAINY/HAIL-Y
THUNDERSTORMS EARLY SATURDAY FOLLOWED BY THE RAPID INCREASE IN FIRST
NORTHEAST THAN NORTH/NORTHEAST FLOW AS THE STRONG HIGH PRESSURE
RIDGE SURGES INTO THE GULF BY OR SOON AFTER DAYBREAK.  EXPECT A
PERIOD OF 25 KNOT WINDS WITH PERHAPS A FEW GUSTS TO GALE
FORCE...THOUGH COLD ADVECTION DOESN'T APPEAR THAT IMPRESSIVE TO
HOIST GALE WARNINGS AT THIS POINT.  WILL SET UP A HIGH END SMALL
CRAFT ADVISORY FOR BOTH WIND AND SEAS TO BEGIN JUST BEFORE DAYBREAK
SATURDAY...WITH CONDITIONS CONTINUING THROUGH SATURDAY NIGHT ACROSS
THE GULF FOR WIND AND SEAS AND QUITE POSSIBLY FOR PART OF SATURDAY
EVENING ACROSS LAGUNA MADRE.

SUNDAY THROUGH WEDNESDAY...THE STRONG POST FRONTAL PGF WILL MAINTAIN
SCA CONDITIONS INTO SUN FOR THE LOWER TX GULF WATERS. THE PGF
THEN WEAKENS BRIEFLY ON MON ALLOWING FOR FAIRLY CALM MARINE
CONDITIONS TO PREVAIL. THE PGF WILL THEN START STRENGTHENING ONCE
AGAIN ON TUES AS A SURFACE LOW STARTS TO DEVELOP OVER THE CENTRAL
PLAINS STATES ON TUES AND WED. THIS LOW WILL INTERACT WITH THE
BROAD SURFACE RIDGE OVER THE GULF OF MEX AND THE SOUTHEASTERN
STATES TO PUSH THE MARINE CONDITIONS BACK UP CLOSE TO SCA LEVELS
LATER IN THE CWF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  68  57  70 /  70  40  40  20
BROWNSVILLE          68  68  56  70 /  70  40  40  20
HARLINGEN            66  67  55  70 /  70  40  30  20
MCALLEN              64  66  51  70 /  70  30  30  20
RIO GRANDE CITY      60  63  50  68 /  70  20  20  10
SOUTH PADRE ISLAND   68  69  61  69 /  70  40  40  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 7 AM CDT SUNDAY FOR
     GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...52
LONG TERM...60
Hazardous weather outlook, Mar 18, 3:45 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 AM CDT FRI MAR 18 2016

TXZ248>257-191100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
345 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL REDUCE VISIBILITIES FOR MOTORISTS UNTIL AROUND
SUNRISE THIS MORNING.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
BEGINNING AROUND MIDNIGHT TONIGHT. ANY OF THE STRONGER OR SEVERE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGHOUT THE ENTIRE
FORECAST PERIOD.

A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RESIDENTS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND DAMAGING
WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO LOCAL LAW
ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-191100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
345 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE LIKELY TO BE NEEDED FOR THE LOWER TEXAS
COASTAL WATERS BEGINNING AROUND MIDNIGHT TONIGHT DUE TO STRONG
WINDS AND ROUGH SEAS PRODUCED BY THE PASSAGE OF A COLD FRONT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
BEGINNING AROUND MIDNIGHT TONIGHT DUE TO THE PASSAGE OF THE FRONT
AND A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE. ANY OF
THE STRONGER OR SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES ARE ANTICIPATED TO BE NEEDED SATURDAY
THROUGH SUNDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. BRIEF
PERIODS OF GALE FORCE WIND GUSTS CANNOT BE RULED OUT SATURDAY
MORNING AND AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND DAMAGING
WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO THE UNITED STATES
COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.